Need Help

So something is seriously wrong with me. I’ve been on levothyroxine for about 3 years and it’s been so-so. But lately I have just been suffering. I have to nap twice a day, my eyes burn, my muscles ache, I’m losing all my hair, and the brain fog is in full force. I have IBS, PCOS, and just got disagnosed with arthritis. My ezcema is out of control and everything is falling apart.

I drove all the way up to 4 hours to see a new endocrinologist and basically begged him to help me. I’ve lost almost a year of my life because I keep going down hill. And yet I still couldn’t get an order for a free T3 test. My TSH is around 5.9 so he is just gonna up my meds times three. But I don’t know what to do. I’m at the end of my rope.

Is anyone on nature throid?? I’ve been trying to do some research and that sounds like something that might be able to help me. Looks like Armor was ok until they starting messing with it again. I'm not even 30 and I feel like my life is over. And as a sidenote my temperature is consistently 97.0 and no one other than me seems to be concerned by this.

Edit: I can't believe I didn't mention then what started this whole debacle was I got my blood work done in May and my cholesterol is out of control! It has never been bad my whole life and I don't eat red meat, smoke, or drink and am generally a healthy person when it comes to food. My doctor was arguing with me about my weight gain and how it was obviously my fault and I was trying to get her to help me with my depression that came out of nowhere and instead went home with a prescription for antidepressants and statins. That's how I ended up going to an endo in the hopes of different news other than just a higher dose of the medication I was already on.

Last edited by

11 Replies

oldestnewest
  • Hey, I'm just recently diagnosed so I am sorry I don't have answers for you. But I just wanted to say I'm sorry you are feeling so bad. I hope someone can offer you some great advice xx

  • Hi there, thanks for commenting. Some times it's just nice to know you're not alone. I hope your journey with hypothyroidism is a smooth one! Good luck!

  • Same here, been on 100mcg Levo for 4-5 years. Doc put me on Statins just over 2 years ago which put me on a downhill spiral and I was in bits at the end so I just took myself off them. I then had a period of a couple of months of feeling pretty good then went on another downhill spiral suffering from joint and muscle pain, breathlessness, memory loss, fatigue, whitening skin on my knees and knuckles which then turned to hard skin in places, constipation, headaches, severe dizzyspells, drooping left eyelid and probably a couple of other things. My doctors decided that these were all new symptoms and needed to be investigated separately so they sent me to the Memory Clinic for an alzheimer's test, a colonoscopy for constipation and to the Osteopath for joint pain. I did ask to be referred to an endo but as my TSH and T4 were OK she said they would not even see me. My GP put me on supplements for VIT D deficiency.

    I did book in for a Blue Horizon blood test at £95 so I could get my T3 done, which while it was in range was at the bottom end and so I have switched to NDT and am currently taking 1.5 grains a day. I also checked my B12 as I know I’d had it tested earlier in the year and my doc said it was in range (379) so that was OK, this I have since found out is codswallop and needs to be at the top end of the range and I’m taking a B-Complex along with Jarrow 5000 daily and Boost oral spray.

    Overall I’m starting to feel better but accept its going to take some time. I’ll get another blood test in November and see where things are and if I need to up my NDT.

    From my perspective the important thing is to get that blood test so you can get your T3 measured and perhaps your GPs to get all the other necessary bloods done (someone will come on and tell you which ones).

    Just to say you are not alone and there is hope. Good luck.

  • Thank you so much! I'm just very discouraged and wish these doctors would take me seriously because I know my quality-of-life is definitely down compared to what it was years ago or even months ago at this point. Recently my doctor wanted to put me on statins and I just don't think they're for me. I'll definitely look into my b12 levels. My endo is doing a cortisol saliva test so that's something I didn't even think of. I basically have every text book symptom for this and am thinking a new medication might be what I need.

    I am sorry you are going through these hardships and I hope your future continues to look up.

  • I am sorry you are feeling so bad PCOS and IBS can be connected to hypothyroidism.

    What do you mean "the Endo is going to up your dose plus 3" - which is the actual dose and I assume you're taking levothyroxine? What was your dose before his suggestion of increasing it?

    Your TSH is too high for you to feel anything but awful.

  • I have read that they're connected and same with the ezcema.

    I was on 25mcg of levothyroxine and he wants to bump me up to 75mcg. He's a little worried about heart palpitations and anxiety as I'm already on Xanax for panic attacks, but he said sometimes you have to take the chances to feel better. I'm willing to try anything at this point, but just didn't know if nature throid would be better.

    I'm definitely feeling awful and my 26th birthday is only a few days away and I know I'm not going to have the energy to celebrate it and the best gift would just be that I can one day soon feel better. Thanks so much for your reply!

  • It's good he's going to increase levo although 75mcg is still quite a low dose.

    Anxiety is a clinical symptom as is palpitations. Palpitations can happen because we don't have sufficient T3 in our body (should convert from T4 - levo) and is needed in all our receptor cells. If we don't have sufficient our heart tries to compensate and this link will explain it better. You might feel better if he adds some liothyronine (T3 to your dose). Some Endos are wary of T3 but it is what our cells require and we have to convert T4 to T3.

    web.archive.org/web/2010103...

    hypothyroidmom.com/are-you-...

  • I forgot to mention I'm going back in 6 weeks for an ultrasound of my thyroid. I'm starting this new dose in a few days so hope it's right. Really? How interesting, I've never heard of liothyrnine before. I will call and mention that along with asking for the T3 test again.

    Thanks for all the help, reading those links now!

  • Ask for a Free T3 blood test as there is also a T3 (just to make things confusing) and cursor down to you come to Free T3 in the following link.

    thyroiduk.org.uk/tuk/testin...

  • Omg. I ca t beieve that they are saying its your fault you have made weight. Cheeky sod. I've been symptomatic for years only recently diagnosed. Ove struggled for year to get weight of and as my thyroid reached its peak I have became massive (for me) I can't fit in any of my clothes. Some of these doctors are so ignorant to how we feel or what our bodies are doing and that sometimes we really have no control

  • Its so annoying when they blame depression. I have suffered with depression suicidal thoughts even took overdoses but only recently have they decided which depression it is and have found meds that help it. Have all the other ailments gone? NO so keep going back to your doctors and say your 'quality of life' is zilch and you need to speak to someone who understands the thyroid and bowel function. See where that gets you.

    Someone on here referred me to 'Thyroid Mom' and her write up about the links between bowel dysfunction and thyroid problems. Here's the link...

    hypothyroidmom.com/dysbiosi...

    Hope it helps you.

    Take care,

    Cannylass

You may also like...